I’ve been trying to avoid this blog for quite sometime. Forced introspection is not something I’ve been looking forward to. Recently, I’ve spent days wading through streams of countertransference and I’d like for that to stop. The idea of therapy is just that – an idea – it passes as soon as I think of going back. I miss my old therapist, but my insurance won’t take them and their office is almost 20 miles from work. Other therapists just didn’t seem to “get it” – or better yet, me.
My disease has taken an interesting turn. My psychiatrist took me off my Lithium a few months back, only for me to have a meltdown 3 days later. I called in the morning, that evening I was back on it. Now, the doctor told me to take it in the morning – for years I’d been taking everything at night.
This makes a big difference.
You see, I’m not your average woman. I don’t take long morning showers, followed by makeup and hair time, followed by picking out the right outfit for the day… My mornings are never that drawn out or glamorous. I get up, usually 15 minutes late – after hitting snooze twice – and jump into the shower. I spend a maximum of 8 minutes in the shower. Eight minutes. I put on socks of even length (Note: I did not say color, pattern, or style; I didn’t say they matched my outfit as they are the first thing I put on) and clothes that aren’t completely wrinkled and hopefully match when I turn on the lights (yes, they’re clean). I brush my teeth for 2 minutes, hair for 3, no makeup, grab something from the kitchen that can be eaten while driving and I’m out the door.
…Didn’t see any Lithium in there, did ya? Neither did I.
I told my psychiatrist – who was thrilled (remember, they wanted me off the stuff anyway). But I was pissed at myself, pissed for my lack of “medication compliance.” I expected better of myself than to be “too busy” to take the medication I credit as saving my life once.
So, my doctor put me on Seroquel full-time. Now, seeing the damage it’s caused in my personal and professional life I was not thrilled, but I figured I’d give it a fair shake… Until it made my belly shake. So, as someone who suffers with body image issues, this is not the drug for me. Between that, the risk of tardive dyskinesia and diabetes this pill can kiss my ass.
Again, not “medication compliant.” Now, I can understand where my clients are coming from when they just stop taking their medications because of side effects. I’d love to believe that I know better than they, but I don’t. I’d like to say I’m better about advocating for myself, but maybe they advocate just as much or harder; I listen but the system they’re in was not build to hear.
I’m still on my other mood stabilizer. I’ve been on it for 15 years. I don’t think that will change. When I see my doctor next week, we’ll talk about more options for medications. In the meantime, I’ll keep meditating.